Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 55, NWS JSJ
NWS JSJ issued this flash flood warning at May 4, 2025, 2:13 PM CDT. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2025, 2:13 PM CDT (19:13 UTC)
- Expired
- May 4, 2025, 3:45 PM CDT
- In force
- 92 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 71 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:48 PM CDT | FLASH FLOOD | 7 W Adjuntas, PR | Broadcast media shared through social media rapid floodwaters over a bridge next to Cancha Guayo in the Castaner area between Adjuntas and Lares. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
888
WGCA52 TJSJ 041913
FFWSJU
PRC001-059-111-113-153-042215-
/O.NEW.TJSJ.FF.W.0055.250504T1913Z-250504T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
313 PM AST Sun May 4 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Adjuntas in Puerto Rico...
Northeastern Guayanilla in Puerto Rico...
Penuelas in Puerto Rico...
Northern Ponce in Puerto Rico...
Yauco in Puerto Rico...
* Until 615 PM AST.
* At 313 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1815 6692 1814 6686 1816 6685 1817 6683
1819 6684 1823 6683 1823 6680 1824 6680
1825 6678 1823 6676 1822 6669 1817 6666
1815 6668 1816 6665 1815 6663 1817 6659
1815 6655 1813 6656 1804 6654 1805 6690
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
657
WGCA72 TJSJ 042045
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
445 PM AST Sun May 4 2025
PRC001-059-111-113-153-042055-
/O.CAN.TJSJ.FF.W.0055.000000T0000Z-250504T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Guayanilla PR-Penuelas PR-Ponce PR-Yauco PR-
445 PM AST Sun May 4 2025
...FLASH FLOOD WARNING FOR ADJUNTAS, NORTHEASTERN GUAYANILLA,
PENUELAS, NORTHERN PONCE AND YAUCO HAS BEEN REPLACED WITH A FLOOD
ADVISORY...
&&
LAT...LON 1815 6692 1814 6686 1816 6685 1817 6683
1819 6684 1823 6683 1823 6680 1824 6680
1825 6678 1823 6676 1822 6669 1817 6666
1815 6668 1816 6665 1815 6663 1817 6659
1815 6655 1813 6656 1804 6654 1805 6690
$$
CVBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 4, 1:13 PM CDT, 1 hour earlier.
Area forecast discussion, May 4, 1:13 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service San Juan PR 213 PM AST Sun May 4 2025 .SYNOPSIS... A slight improvement in weather conditions is forecast for tomorrow into Tuesday. Another upper-level feature will move into the local islands, increasing instability from late Tuesday into Wednesday. && .SHORT TERM... Tonight through Tuesday... A stale morning prevailed across Puerto Rico and the U.S. Virgin Islands, with partly cloudy skies for most of the east side and clear skies for the half west of PR. Cloudiness developed across the western interior in the early morning hours when showers were noted across some interior municipalities around Aibonito and Cayey. Shower activity extended along the rest of the mountain municipalities affecting Aibonito, Cayey, Naranjito and northwestern sections as well. Rainfall accumulation so far range from 1 to 3 inches. Daytime temperatures remained in the upper 80s along the coastal areas and in the upper 70s to lower 80s along the mountains. A moist and moderately unstable weather pattern will continue to affect Puerto Rico and the U.S. Virgin Islands through Tuesday. For Monday, precipitable water values will remain between 1.5 and 1.7 inches, which is near to slightly above normal. This will support periods of isolated to scattered passing showers during the early morning hours, especially across the U.S. Virgin Islands and the eastern slopes of Puerto Rico. In the afternoon, the combination of diurnal heating, lingering mid-level moisture, and modest instability will favor the development of scattered showers and isolated thunderstorms, mainly across the interior and western municipalities of Puerto Rico. Elevated relative humidity values in the 700–500 mb layer will support convective activity and localized rainfall accumulations. Isolated urban and small stream flooding cannot be ruled out in areas of persistent rainfall. By Tuesday, model guidance suggests a shift in the synoptic pattern as the upper-level trough (500 to 250 mb) continues to move eastward into the central Atlantic. This will place the local islands under the subsident, more stable side of the feature. As a result, conditions aloft are expected to gradually stabilize, with decreasing relative humidity values and a downward trend in precipitable water content. Despite this, the combination of daytime heating and sea breeze convergence will still result in afternoon shower development, particularly across interior and western Puerto Rico. However, overall coverage and intensity of rainfall is expected to be lower than Monday. Winds at the surface and 925 mb will become lighter and more southeasterly as the pressure gradient weakens, further supporting localized convergence zones that could still trigger brief showers. .LONG TERM...Wednesday through Sunday... from previous discussion... A low pressure system north of the area will promote east to northeasterly winds trough the first half of the long term period. However, winds are expected to shift from the southeast as the low pressure migrates westwards over the Atlantic. The latest model guidances have been consistent with previous model runs on the entrance of a relatively drier airmass into the region, promoting stable conditions over the islands. The precipitable water content (PWAT) will remain within normal climatological values of 1.6 to 1.8 inches through much of the forecast period. Nonetheless, at the 500 mb level the temperatures will drop into -9 to -10 degrees Celsius suggesting the potential to support convective activity during the afternoon hours over the islands. Under the aforementioned pattern, typical seasonal weather conditions are anticipated with sunny to partly cloudy mornings across Puerto Rico and the U.S. Virgin Islands. Then, followed by afternoon convective activity over portions of central and western Puerto Rico each afternoon. With the rainfall activity from previous days/weeks, it is important to remember to stay weather alert due to above-normal streamflows and saturated soils that may result in localized flooding across portions of Puerto Rico. The 925 mb temperatures will remain at normal or below-normal values during the week. Highs are anticipated in the low to mid 80s across the coastal and urban areas, and in the mid to upper 70s. && .AVIATION... (18Z) SHRA/TSRA will induce MVFR and briefly IFR conditions along most of the TAF sites at around 04/18Z to 04/23Z. This conditions will result in lower ceilings and reduction in VIS. Winds will continue from the E-SE from 0 to 3 KM, diminishing at 8 knots from 04/23Z. VCSH are possible across TIST and TISX during the night hours. && .MARINE... A broad surface high pressure extending from the western into the Central Atlantic, in combination with an induced surface trough just northeast of the region, will result in a steady easterly wind flow across the local waters. Therefore, seas will remain between 3 to 5 feet with winds up to 15 knots. Thunderstorms activity is expected along the local waters for tonight resulting in higher seas. && .BEACH FORECAST... There is a moderate risk of rip currents for the beaches of Puerto Rico from Aguadilla to Fajardo. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk is still expected to gradually decrease by early this week. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch until 8 PM AST this evening for PRZ001>013. VI...None. AM...None. && SHORT TERM, AVIATION & MARINE...LIS LONG TERM....GRS
Hazardous weather outlook, May 4, 4:31 AM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 531 AM AST Sun May 4 2025 AMZ711>745-PRZ001>013-050945- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 531 AM AST Sun May 4 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across the interior. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across the interior and mountain areas. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-acing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm development is expected each afternoon for the rest of the period, mainly over the central portions of Puerto Rico. The flood threat will be mainly elevated. A moderate rip current risk will prevail across the north facing beaches of the islands through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-050945- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 531 AM AST Sun May 4 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the surrounding waters Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas, particularly across portions of St Croix. There is a low chance of localized urban and small streams flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms are expected across the local area once again by midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Special weather statement, May 4, 1:02 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service San Juan PR
202 PM AST Sun May 4 2025
PRZ008>010-041900-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
202 PM AST Sun May 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MUNICIPALITIES
THROUGH 300 PM AST...
At 202 PM AST, Doppler radar was tracking a strong thunderstorm near
Hato Arriba, or near Las Marias, moving northwest at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1833 6690 1816 6693 1820 6715 1828 6719
1830 6724 1835 6727 1837 6727 1838 6721
1842 6716 1849 6717 1851 6714 1851 6712
TIME...MOT...LOC 1802Z 131DEG 6KT 1833 6709
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CVBLocal storm report, May 4, 1:33 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
233 PM AST Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Landslide 1 ESE Aguas Buenas 18.26N 66.09W
05/04/2025 Aguas Buenas PR County Official
A county official reported via social media
a landslide with power lines obstructing the
PR-156, between Ecomaxx gas sation and the
Urban Professional High School. The road is
impassable, and authorities proceeded to
close the area.
&&
YZRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:24 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 3, 9:18 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 3, 11:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 11:20 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 4, 11:22 AM CDT | Areal Flood Advisory | JSJ | 94 min | |
| May 4, 11:34 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 11:45 AM CDT | Areal Flood Advisory | JSJ | 16 min | |
| May 4, 12:01 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 12:12 PM CDT | Areal Flood Advisory | JSJ | 42 min | |
| May 4, 12:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 12:25 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 12:25 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 12:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 12:52 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 4, 1:02 PM CDT | Special Weather Statement | JSJ | 58 min | |
| May 4, 1:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 1:51 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 4, 1:57 PM CDT | Areal Flood Advisory | JSJ | 18 min | |
| May 4, 2:49 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| May 4, 3:45 PM CDT | Areal Flood Advisory | JSJ | 67 min | |
| May 4, 3:48 PM CDT | Areal Flood Advisory | JSJ | 95 min | |
| May 4, 3:50 PM CDT | Areal Flood Advisory | JSJ | 93 min | |
| May 4, 5:20 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 4, 5:46 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.